MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500504
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Spring ring detached from trial intro-op.It was reported that the patient had a knee surgery on (b)(6) 2024.Today, the patient had a post-operative film, and was found a foreign matter in the knee joint.After checked, the foreign matter is the spring ring of the trial.The patient recovered well currently, no plan to remove the spring ring so far.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : spring ring detached from trial intro-op.It was reported that the patient had a knee surgery on (b)(6) 2024.Today, the patient had a post-operative film, and was found a foreign matter in the knee joint.After checked, the foreign matter is the spring ring of the trial.The patient recovered well currently, no plan to remove the spring ring so far.The product was not returned to depuy synthes, however photos were provided for review.(b)(4).The x-ray investigation revealed an unknown object right on one edge of the tibial tray.The photo evidence showed a missing spring from attune fb ps artic surf sz4.Since there is no certainty if the unknown object, showed on the x-ray, is the spring missing from the device, the reported allegation cannot be confirmed.With information provided a potential cause cannot be established.As the device was not returned, an as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the attune fb ps artic surf sz4 would not contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary
=
> spring ring detached from trial intro-op.It was reported that the patient had a knee surgery on (b)(6) 2024.Today, the patient had a post-operative film, and was found a foreign matter in the knee joint.After checked, the foreign matter is the spring ring of the trial.The patient recovered well currently, no plan to remove the spring ring so far.The product was returned to depuy synthes for evaluation.Visual analysis revealed that the spring present around one of the post was deformed.Additionally, the spring is missing.The x-ray investigation revealed an unknown object remains in patient , however with the provided information is not possible determinate if the unknow object is part of the attune fb ps artic surf sz4.No other issues were observed.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.The overall complaint was confirmed as the observed condition of the attune fb ps artic surf sz4 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE FB PS ARTIC SURF SZ4
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19436178
Report Number1818910-2024-12002
Device Sequence Number8365182
Product Code HWT
UDI-Device Identifier10603295132448
UDI-Public(01)10603295132448(10)MVMGYT040
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500504
Device Lot NumberMVMGYT040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/04/2024
07/12/2024
07/17/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/05/2024
07/15/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown